Goodyer, C.E. and Bunge, A.L. (2009) Comparison of numerical simulations of barrier membranes with impermeable flakes. Journal of Membrane Science, 329 (1-2). pp. 209-218. ISSN 0376-7388
Abstract
Steady-state permeation through membranes filled with impermeable flakes has been simulated numerically using a three-dimensional finite element solver. These numerical results are compared to other published numerical results and the equations that are commonly used to estimate the increased membrane resistance. We discuss the conditions for which these equations fail to give good predictions and why. In comparison with other numerical results, predictions of barrier function by the published Monte Carlo simulations are of variable quality in both two and three dimensions. We present a rationale for layer independence of the results and the implications this has on both the design of membranes and how many layers are needed to produce a layer-independent result.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | Copyright © 2008 Elsevier B.V. |
Keywords: | Barrier membrane; Diffusion; Permeability; Finite element; Mathematical model |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Computing (Leeds) |
Depositing User: | Mrs Irene Rudling |
Date Deposited: | 17 Feb 2009 18:49 |
Last Modified: | 18 Jun 2015 17:29 |
Published Version: | http://dx.doi.org/10.1016/j.memsci.2008.12.047 |
Status: | Published |
Publisher: | Elsevier |
Refereed: | Yes |
Identification Number: | 10.1016/j.memsci.2008.12.047 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:7813 |